Skip to Main content Skip to Navigation
Journal articles

Tabulation of Cubic Function Fields Via Polynomial Binary Cubic Forms

Abstract : We present a method for tabulating all cubic function fields over $\mathbb{F}_{q}(t)$ whose discriminant $D$ has either odd degree or even degree and the leading coefficient of $-3D$ is a non-square in $\mathbb_{q}^*$, up to a given bound $X$ on $|D| = q^{\deg(D)}$. Our method is based on a generalization of Belabas' method for tabulating cubic number fields. The main theoretical ingredient is a generalization of a theorem of Davenport and Heilbronn to cubic function fields, along with a reduction theory for binary cubic forms that provides an efficient way to compute equivalence classes of binary cubic forms. The algorithm requires $O(q^4 X^{1+\epsilon})$ field operations when $D$ has odd degree, and $O(q^5 X^{1+\epsilon})$ when $D$ has even degree. It performs quite well in practice. The algorithm, examples and numerical data for $q=5,7,11,13$ are included.
Document type :
Journal articles
Complete list of metadata
Contributor : Pieter Rozenhart Connect in order to contact the contributor
Submitted on : Wednesday, April 28, 2010 - 10:11:20 AM
Last modification on : Thursday, January 20, 2022 - 5:31:39 PM

Links full text


  • HAL Id : inria-00477111, version 1
  • ARXIV : 1004.4785



Pieter Rozenhart, Michael Jacobson Jr., Renate Scheidler. Tabulation of Cubic Function Fields Via Polynomial Binary Cubic Forms. Mathematics of Computation, American Mathematical Society, 2012, 81 (280), pp.2335-2359. ⟨inria-00477111⟩



Les métriques sont temporairement indisponibles